MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CONSTRAINED POSTERIOR; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CONSTRAINED POSTERIOR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-03473; 0001822565-2022-03474; 0001822565-2022-03475; 0001822565-2022-03476; 0001822565-2022-03477; 0001822565-2022-03478; 0001822565-2022-03479; 0001822565-2022-03481; 0001822565-2022-03483; 0001822565-2022-03484.
 
Event or Problem Description
It was reported a patient underwent an initial left knee arthroplasty with unknown product.The patient was revised approximately 1.5 years later due to implant loosening.At the 1 year follow up, the patient presented with left lateral knee pain that radiates to lower leg.Narcotics were prescribed.At the 2 year follow up appointment.A large left knee effusion was present.Left knee aspiration was completed in the office.No further complications reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a total knee arthroplasty.At the 1 year follow up, the patient presented with left lateral knee pain that radiates to lower leg.Narcotics were prescribed.At the 2 year follow up appointment, a large left knee effusion, tibial radiolucency, and laxity was present.Left knee aspiration was completed in the office.No further complications reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified moderate pain with some effusion but no instability.X-ray found tibial radiolucency.A definitive root cause cannot be determined.Per package insert: pain, swelling are known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b3; b4; b5; d6b; g3; g6; h1; h2; h6 an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a total knee arthroplasty.At the 1 year follow up, the patient presented with left lateral knee pain that radiates to lower leg.Narcotics were prescribed.At the 2 year follow up appointment, a large left knee effusion was present.Left knee aspiration was completed in the office.Approximately 34 months post implantation, the patient underwent a left knee revision.The articular surface was replaced.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pain, full rom, x-rays show lucency under tibial plate, large effusion and laxity noted, instability.Radiographs were not sent out for review as they were covered in the medical records.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING CONSTRAINED POSTERIOR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15978571
Report Number3007963827-2022-00325
Device Sequence Number20556466
Product Code MBH
UDI-Device Identifier00889024238213
UDI-Public(01)00889024238213(17)241031(10)64444968
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue Number42512600912
Device Lot Number64444968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer12/13/2022
02/16/2023
12/20/2023
05/22/2024
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/05/2023
02/20/2023
01/09/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight110 KG
Patient RaceWhite